MAUDE Adverse Event Report: CORDIS CORPORATION SABER 2.5MM30CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 2.5MM30CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48002530X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82219401 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon on the saber 2.5mm x 30cm catheter was noted to have leakage from the middle section of the balloon.This was noted after the device was inserted into the vessel and could not be filled, after this the balloon was removed from the patient.The case was completed with a new cordis balloon (same product).There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, or removing the stylet or any of the sterile packaging components.There were no kinks, or any damages noted on the device prior to inserting into the patient.The device was prepped normally and was able to maintain negative pressure.The target lesion was in the lower extremity with arteriosclerosis.The lesion was noted to have no calcification or tortuosity; however, the lesion was noted to have a 75% stenosis.The device was not being used for a chronic total occlusion.There was no resistance/friction while the balloon catheter was inserted into the rotating hemostatic valve, guide catheter, or while advancing through the vessel.The device crossed the lesion without difficulty.The catheter was never in acute bend and was never kinked while being used.The non-cordis inflation device was filled with a saline/contrast ratio of 1:1.That same inflation device was used successfully with the new cordis balloon (same product).The device was removed from the patient intact (in one piece).The device will be returned for evaluation.
 
Event or Problem Description
As reported, the balloon on the saber 2.5mm x 30cm catheter was noted to have leakage from the middle section of the balloon.This was noted after the device was inserted into the vessel and could not be filled, after this the balloon was removed from from the patient.The case was completed with a new cordis balloon (same product).There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, or removing the stylet or any of the sterile packaging components.There were no kinks, or any damages noted on the device prior to inserting into the patient.The device was prepped normally and was able to maintain negative pressure.The target lesion was in the lower extremity with arteriosclerosis.The lesion was noted to have no calcification or tortuosity; however, the lesion was noted to have a 75% stenosis.The device was not being used for a chronic total occlusion.There was no resistance/friction while the balloon catheter was inserted into the rotating hemostatic valve, guide catheter, or while advancing through the vessel.The device crossed the lesion without difficulty.The catheter was never in acute bend and was never kinked while being used.The non-cordis inflation device was filled with a saline/contrast ratio of 1:1.That same inflation device was used successfully with the new cordis balloon (same product).The device was removed from the patient intact (in one piece).The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: a2, a3, a4, b5, d9, g3, h1, h2, h3 and h6.As reported, the balloon on the saber 2.5mm x 30cm catheter was noted to have leakage from the middle section of the balloon.This was noted after the device was inserted into the vessel and could not be filled, after this the balloon was removed from the patient.The case was completed with a new cordis balloon (same product).There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, removing the stylet, or any of the sterile packaging components.There were no kinks, or any damages noted on the device prior to inserting into the patient.The device was prepped normally and was able to maintain negative pressure.The target lesion was in the lower extremity with arteriosclerosis.The lesion was noted to have no calcification or tortuosity; however, the lesion was noted to have a 75% stenosis.The device was not being used for a chronic total occlusion.There was no resistance/friction while the balloon catheter was inserted into the rotating hemostatic valve, guide catheter, or while advancing through the vessel.The device crossed the lesion without difficulty.The catheter was never in acute bend and was never kinked while being used.The non-cordis inflation device was filled with a saline/contrast ratio of 1:1.That same inflation device was used successfully with the new cordis balloon (same product).The device was removed from the patient intact (in one piece).The device was returned for analysis.A non-sterile saber 2.5mm x 30cm 150 was received for analysis coiled inside a plastic bag.Per visual analysis, the balloon appears to have been previously inflated.No other anomalies were observed at the naked eye.Per functional analysis, balloon inflation testing was performed.A syringe filled with water was attached to the inflation lumen of the unit and pressure applied.A leakage was observed coming from the middle section of the balloon.Per sem analysis, results showed that the balloon leakage was caused by a rupture on the balloon surface.The inner surface presented no anomalies near the balloon rupture.The outer surface presented evidence of scratch marks near the balloon rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon outer surface most likely led to the ruptured condition found on the received device.It seems the balloon material near the rupture was torn either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82219401 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ was confirmed during functional analysis.However, the exact cause could not be determined.Sem analysis revealed scratch marks on the outer portion of the balloon and a leakage was noted coming from the middle of the balloon.It appears the balloon was damaged by the interaction of the balloon material with a sharp object like calcified spicules located on the lesion or a mechanical damage.The vessel was described as having 75% stenosis; therefore, based on the analysis provided it is likely these vessel characteristics contributed to the events reported.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER 2.5MM30CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key12984662
Report Number9616099-2021-05179
Device Sequence Number20152191
Product Code LIT
UDI-Device Identifier20705032069295
UDI-Public(01)20705032069295(17)240430(10)82219401
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number48002530X
Device Catalogue Number48002530X
Device Lot Number82219401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2021
Supplement Date Received by Manufacturer11/17/2021
Initial Report FDA Received Date12/13/2021
Supplement Report FDA Received Date01/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale
Patient Weight72 KG